Alert archive / California / Special Marine Warnings in 2016

Special Marine Warning 62, NWS Eureka, CA

November 23, 2016

NWS Eureka, CA issued this special marine warning at Nov 23, 2016, 2:47 AM PST. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 23, 2016, 2:47 AM PST (10:47 UTC)
Expired
Nov 23, 2016, 3:15 AM PST
In force
28 min
Issued by
NWS Eureka, CA
Area
Storm-based polygon
Hail
0.75 in
Wind
34.0 mph

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this special marine warning went out at Nov 22, 3:45 PM PST, 11 hours 2 minutes earlier.

Area forecast discussion, Nov 22, 3:45 PM PST, 11 hours 2 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
345 PM PST Tue Nov 22 2016

.SYNOPSIS...
Rain will overspread the region this evening, with embedded lines of
isolated thunderstorms. Given the low freezing levels aloft, and
strong shower or thunderstorm will likely produce small hail and
gusty winds. As colder air filters into the region, snow levels will
drop into the 3500 to 4000 feet range, with mountain snows likely.
At this time, no major roadways will be impacted, except highway 3
near Scott Mountain for those of you who have travel plans. The
steady rainfall will become more showery in nature for tomorrow and
Thursday, before a more intense system brings widespread steadier
and heavier rainfall for the weekend.

&&

.DISCUSSION...
The more active weather is upon us as we speak, as a line of
embedded heavier rainfall is approaching the Redwood Coast. A
cold front was located about 60 miles offshore, and will cross the
region overnight. Showers and isolated thunderstorms will develop
ahead of the front, with a steadier rain and embedded
thunderstorms likely behind it. No lightning has been detected as
of yet, but the higher dbz returns have been close to the level
needed for charge separation. Small hail was observed in a less
intense shower earlier at Crescent City, and these heavier lines
of showers or isolated thunderstorms will likely have small hail,
possibly enough to cover the road. Given the heavy rainfall in the
larger rain shield, and possibility of hail, everyone is
encouraged to use caution and plan extra time while traveling. At
this time, no hydro concerns are anticipated, aside from some
potential minor flooding in poor drainage areas.

Colder air filtering into the region behind the front will drop snow
levels to near 3500 feet. No major roadways are expected to be
impacted. Rainfall will become more showery in nature tomorrow
through Thursday, before another system brings another round of
heavier rainfall for the weekend, and yet another system for early
next week. /PD

&&

.AVIATION...
A cold front is approaching the area bringing gusty
southerly winds mainly along the coast. These winds are peaking
around 25 to 30 kt at the coast and will be weaker as it moves
inland. Heavy rain is expected as the front moves through as
well. This will bring conditions down to MVFR at least as it moves
onshore. Later this evening and tonight there will be showers
behind the front. There is a slight chance for thunderstorms with
this front. There may be locally lower conditions in these
showers, but generally VFR conditions are expected. Wednesday
showers are expected to diminish through the day. Light southerly
winds will persist. /MKK

&&

.MARINE...
The cold front is currently bringing gusty southerly
winds to the waters this afternoon. These winds will diminish
rapidly tonight as the front moves onshore. There will be a brief
window of lower seas tonight before the seas increase again late
tonight. Wednesday seas will peak around 15 feet at seconds. Winds
will be light to moderate. Seas will remain elevated through the
end of the week. /MKK

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until 5 PM PST this afternoon for PZZ450-
     455.

     Gale Warning until 4 PM PST this afternoon for PZZ470.

     Small Craft Advisory until 2 AM PST Saturday for PZZ475.

&&

Visit us at http://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka

For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.png
Hazardous weather outlook, Nov 22, 11:57 AM PST, 14 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
1157 AM PST TUE NOV 22 2016

CAZ101-103-104-232000-
COASTAL DEL NORTE-NORTHERN HUMBOLDT COAST-SOUTHWESTERN HUMBOLDT-
1157 AM PST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL BRING RAIN TO THE REGION LATE THIS AFTERNOON
AND A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT.

GUSTY WINDS TO 35 MPH ARE EXPECTED OVER THE RIDGES THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WET AND ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ102-105-106-232000-
DEL NORTE INTERIOR-NORTHERN HUMBOLDT INTERIOR-
SOUTHERN HUMBOLDT INTERIOR-
1157 AM PST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL BRING RAIN TO THE REGION THIS EVENING AND A
SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT. SNOW LEVELS WILL FALL TO
3500 TO 4000 FEET TONIGHT.

GUSTY WINDS TO 35 MPH ARE EXPECTED OVER THE RIDGES THIS AFTERNOON
AND EVENING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WET AND ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ107-108-111-232000-
NORTHERN TRINITY-SOUTHERN TRINITY-NORTHEASTERN MENDOCINO INTERIOR-
1157 AM PST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL BRING RAIN TO THE REGION TONIGHT. SNOW LEVELS
WILL FALL TO 3500 TO 4000 FEET TONIGHT. UP TO AN INCH OF SNOW WILL
BE POSSIBLE ON PASSES PRIMARILY ALONG HIGHWAY 36.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WET AND ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ109-232000-
MENDOCINO COAST-
1157 AM PST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL BRING RAIN TO THE REGION LATE THIS AFTERNOON
AND A SLIGHT CHANCE FOR THUNDERSTORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WET AND ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ110-112-113-232000-
NORTHWESTERN MENDOCINO INTERIOR-SOUTHWESTERN MENDOCINO INTERIOR-
SOUTHEASTERN MENDOCINO INTERIOR-
1157 AM PST TUE NOV 22 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A COLD FRONT WILL BRING RAIN TO THE REGION TONIGHT.
SNOW LEVELS WILL FALL TO 3500 TO 4000 FEET TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A WET AND ACTIVE WEATHER PATTERN WILL PERSIST THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Local storm report, Nov 23, 1:01 AM PST, 1 hour 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EUREKA CA
101 AM PST WED NOV 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0354 PM     MARINE TSTM WIND 2 WSW FAIRHAVEN         40.77N 124.23W
11/22/2016  M49 MPH          HUMBOLDT           CA   C-MAN STATION

            PEAK WIND GUST OF 42.9 KNOTS.

&&

RPA
Special weather statement, Nov 23, 2:22 AM PST, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EUREKA CA
222 AM PST WED NOV 23 2016

CAZ103>106-231100-
NORTHERN HUMBOLDT INTERIOR CA-NORTHERN HUMBOLDT COAST CA-
SOUTHWESTERN HUMBOLDT CA-SOUTHERN HUMBOLDT INTERIOR CA-
222 AM PST WED NOV 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN HUMBOLDT COUNTY UNTIL 300
AM PST...

AT 221 AM PST...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 14 MILES WEST OF MCKINLEYVILLE TO 16 MILES
SOUTHWEST OF EUREKA TO 12 MILES SOUTHWEST OF PETROLIA. MOVEMENT WAS
EAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND SMALL HAIL WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
EUREKA...ARCATA...HONEYDEW...FORTUNA...RIO DELL...TRINIDAD...
PETROLIA...MCKINLEYVILLE...SCOTIA...FERNDALE...BLUE LAKE...LOLETA...
FRESHWATER...FERNBRIDGE...HUMBOLDT HILL...CAPETOWN AND FAIRHAVEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4060 12442 4102 12425 4106 12427 4122 12388
      4084 12399 4065 12412 4021 12401 4016 12431
      4029 12441
TIME...MOT...LOC 1021Z 247DEG 18KT 4095 12437 4071 12444 4052 12457
4022 12449

RPA

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 22, 4:41 PM PSTSpecial Weather StatementEKAHumboldt34 min
Nov 22, 4:52 PM PSTSpecial Weather StatementEKA23 min
Nov 23, 1:34 AM PSTSpecial Marine WarningEKA26 min
Nov 23, 2:00 AM PSTSpecial Marine WarningEKA30 min
Nov 23, 2:08 AM PSTSpecial Marine WarningEKA22 min
Nov 23, 2:22 AM PSTSpecial Weather StatementEKAHumboldt38 min
Nov 23, 2:33 AM PSTSpecial Marine WarningEKA27 min
Nov 23, 2:59 AM PSTSpecial Weather StatementEKAHumboldt31 min
Nov 23, 3:35 AM PSTGale WatchEKA11 hr
Nov 23, 3:35 AM PSTSmall Craft AdvisoryEKA6 days
Nov 23, 5:45 AM PSTWinter Weather AdvisoryEKATrinity4 hr
Nov 23, 2:30 PM PSTGale WarningEKA37 hr

Nearby

Special Marine Warnings in California, 2016Every special marine warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.